Oklahoma, 2005Damaging Wind in Oklahoma, July 2, 2005
July 2, 2005 · NWS OUN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 2:26 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 2, 2:26 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT SAT JUL 2 2005
.DISCUSSION...
TSTM COMPLEX IN WESTERN PORTIONS OF FA AND TX PANHANDLE HAS
DEVELOPED A COLD POOL WHICH SHOULD HELP MAINTAIN TSTMS ACROSS THE
AREA THRU THE MORNING HOURS. TSTMS ALSO CONT TO DEVELOP AHEAD OF
THIS COMPLEX EARLY THIS MORNING. WITH CLDS...MOISTURE...AND THE
COLD POOL OVR THE AREA...TEMPS WILL BE DIFFICULT TO WARM TO
GUIDANCE LVLS MUCH AS IT DID YESTERDAY. SO HAVE LOWERED MAX TEMPS
FOR TODAY...WITH THE WARMEST TEMPS IN NORTH CENTRAL OK. TSTMS WILL
BE POSSIBLE AGAIN ACROSS PORTIONS OF THE FA TONITE AND SUN
NITE...WITH THE BETTER CHANCE SUN NITE ACROSS NORTHERN OK.
NEXT WEEK...MADE NO MAJOR CHANGES. UPR FLOW LOOKS FAVORABLE FOR A
CHANCE OF STORMS AT LEAST ACROSS NORTHERN PORTIONS OF THE FA.
HOWEVER...IF RIDGE REMAINS TO THE WEST CAUSING NW FLOW OVR THE AREA
COULD HAVE SEVERAL MORE NIGHTS OF MCS ACTIVITY MOVING ACROSS THE
FA... WITH SHWRS/TSTMS POSSIBLE FURTHER SOUTH INTO THE REST OF THE
CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 90 72 96 73 / 60 10 10 10
HOBART OK 88 73 97 73 / 80 10 10 10
WICHITA FALLS TX 87 75 98 75 / 80 10 10 0
GAGE OK 91 70 96 69 / 30 20 10 30
PONCA CITY OK 93 70 95 71 / 20 20 10 30
DURANT OK 89 74 96 74 / 50 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
11/25
Hazardous weather outlook, Jul 1, 11:55 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT SAT JUL 2 2005
OKZ004>048-050>052-TXZ083>090-021200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
A RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN
ONE-THIRD OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
AREAS EXPECTED TO BE AT THE HIGHEST RISK OF SEVERE STORMS... ALONG
WITH THE GREATEST AREAL COVERAGE... WILL BE WEST OF A LINE FROM
ALVA... TO WEATHERFORD... TO HENRIETTA TEXAS.
TIMING...
SEVERE THUNDERSTORMS WILL BE EXPECTED TO OCCUR THROUGH SUNRISE THIS
MORNING.
EXPECTED WEATHER AND IMPACTS...
THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS UP TO 70 MPH...
BUT THE STRONGEST STORMS MAY ALSO PRODUCE HAIL UP TO ONE INCH IN
DIAMETER.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ACROSS WESTERN NORTH
TEXAS AND THE WESTERN ONE-THIRD OF OKLAHOMA SHOULD BE PREPARED TO
ACTIVATE SEVERE WEATHER OPERATIONS THROUGH DAYBREAK. PERSONS WITH
OUTDOOR PLANS FOR THE HOLIDAY WEEKEND ARE STRONGLY ENCOURAGED TO
STAY AWARE OF THE LATEST WEATHER INFORMATION DURING THE OVERNIGHT
HOURS...AND AN EXCELLENT WAY TO STAY INFORMED IS THROUGH THE USE OF
NOAA ALL HAZARDS RADIO IF YOU ARE CAMPING AND AWAY FROM TV.
DISCUSSION...
TWO LARGE THUNDERSTORM COMPLEXES WILL CONTINUE TO AFFECT OKLAHOMA
AND WESTERN NORTH TEXAS THIS MORNING. ONE COMPLEX WILL MOVE EASTWARD
ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. THE MAIN CONCERN
FROM THIS COMPLEX WILL BE LARGE HAIL. ANOTHER COMPLEX WILL DIVE
SOUTHEAST FROM SOUTHWEST KANSAS AND THE PANHANDLES OF OKLAHOMA AND
TEXAS...AND AFFECT MAINLY THE WESTERN ONE-THIRD OF OKLAHOMA AND ALL
OF WESTERN NORTH TEXAS. DAMAGING WIND GUSTS OF 70 MPH WILL BE LIKELY
WITH THE STRONGEST STORMS IN THIS COMPLEX.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THIS MORNING.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH THE STORM
COMPLEXES...POSSIBLY PRODUCING FLASH FLOODING...ESPECIALLY OVER
WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING AFTER
SUNRISE THIS MORNING. THE THREAT FOR DAMAGING WINDS AND LOCALLY
HEAVY RAINS IS EXPECTED TO PERSIST WITH ANY STORMS THROUGH THE
MORNING HOURS... PRIMARILY ACROSS SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS. THUNDERSTORM CHANCES ARE EXPECTED TO BE CONFINED TO
NORTHERN PORTIONS OF OKLAHOMA SUNDAY AND MONDAY. THUNDERSTORM
CHANCES WILL INCREASE AGAIN TUESDAY AND WEDNESDAY OVER A LARGER
AREA...AND LAST THROUGH THE END OF THE WEEK...AS ANOTHER FRONT IS
FORECAST TO ENTER THE REGION. NORTHWEST FLOW ALOFT IS ALSO
EXPECTED...WHICH WILL FAVOR MORE OVERNIGHT AND MORNING THUNDERSTORM
COMPLEXES MOVING SOUTHEASTWARD FROM COLORADO AND WESTERN KANSAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TODAY.
11In the hours before
Special weather statement, Jul 2, 3:17 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
417 AM CDT SAT JUL 2 2005
OKZ014>017-021-022-033-034-020940-
BECKHAM OK-BLAINE OK-CUSTER OK-DEWEY OK-GREER OK-HARMON OK-
ROGER MILLS OK-WASHITA OK-
417 AM CDT SAT JUL 2 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CUSTER...
DEWEY...GREER...HARMON...ROGER MILLS AND WASHITA COUNTIES.
THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
7 MILES SOUTHEAST OF TALOGA TO 11 MILES SOUTHEAST OF ERICK AT 417 AM
CDT...MOVING SOUTHEAST AT 30 MPH. SEVERE WEATHER IS NOT EXPECTED AND
NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...NORTHWEST WIND
GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON ALONG THE LEADING EDGE OF
THIS ACTIVITY.
PEOPLE IN BECKHAM...BLAINE...CUSTER...DEWEY...GREER...HARMON...ROGER
MILLS AND WASHITA COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.
11
Special weather statement, Jul 2, 3:23 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
423 AM CDT SAT JUL 2 2005
OKZ039-045-020945-
JEFFERSON OK-STEPHENS OK-
423 AM CDT SAT JUL 2 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND STEPHENS
COUNTIES.
STRONG THUNDERSTORMS WERE LOCATED NEAR HASTINGS AND 4 MILES EAST OF
SUGDEN AT 423 AM CDT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO SIZE
OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. WAURIKA AND
COMANCHE ARE IN THE PATH OF THESE STORMS.
PEOPLE IN JEFFERSON AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
11
Special weather statement, Jul 2, 3:43 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
443 AM CDT SAT JUL 2 2005
OKZ014>016-021-022-033>037-TXZ083>085-021015-
BECKHAM OK-CUSTER OK-DEWEY OK-FOARD TX-GREER OK-HARDEMAN TX-HARMON OK-
JACKSON OK-KIOWA OK-ROGER MILLS OK-TILLMAN OK-WASHITA OK-WILBARGER TX-
443 AM CDT SAT JUL 2 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...DEWEY...
FOARD...GREER...HARDEMAN...HARMON...JACKSON...KIOWA...ROGER MILLS...
TILLMAN...WASHITA AND WILBARGER COUNTIES.
THE LEADING EDGE OF A A LINE OF STRONG THUNDERSTORMS WAS LOCATED
FROM ABOUT 11 MILES NORTH OF THOMAS...TO JUST WEST OF HOBART...DOWN
TO MEDICINE MOUND TEXAS AT 443 AM CDT...MOVING SOUTHEAST AT 40 MPH.
ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE
ANTICIPATED AT THIS TIME...NORTHWEST WIND GUSTS OF 40 TO 50 MPH WILL
BE COMMON ALONG THE LEADING EDGE OF THIS ACTIVITY.
PEOPLE IN AND NEAR THE CITIES OF ALTUS...CLINTON...ELK CITY...
HOBART...QUANAH AND WEATHERFORD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY.
11
Special weather statement, Jul 2, 3:47 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 AM CDT SAT JUL 2 2005
OKZ039-045-021000-
JEFFERSON OK-STEPHENS OK-
447 AM CDT SAT JUL 2 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND STEPHENS
COUNTIES.
STRONG THUNDERSTORMS LOCATED NEAR ADDINGTON AND 10 EAST OF SUGDEN AT
447 AM CDT...WERE MOVING EAST-NORTHEAST AT 15 MPH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...SMALL HAIL AND WIND GUSTS TO 50 MPH ARE
POSSIBLE...ESPECIALLY OVER AREAS BETWEEN SUGDEN AND RINGLING.
PEOPLE IN JEFFERSON AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
11
Special weather statement, Jul 2, 4:12 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
512 AM CDT SAT JUL 2 2005
OKZ045-046-050-021030-
CARTER OK-JEFFERSON OK-LOVE OK-
512 AM CDT SAT JUL 2 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JEFFERSON AND LOVE
COUNTIES.
STRONG THUNDERSTORMS WERE LOCATED 5 MILES NORTHWEST OF HEALDTON AND
8 MILES SOUTH OF CORNISH AT 512 AM CDT...MOVING EAST AT 10 MPH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...SMALL HAIL AND WIND GUSTS TO 50 MPH ARE
POSSIBLE.
PEOPLE IN CARTER...JEFFERSON AND LOVE COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
11
Special weather statement, Jul 2, 4:15 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
515 AM CDT SAT JUL 2 2005
OKZ022-034>038-TXZ083>085-021030-
COMANCHE OK-FOARD TX-GREER OK-HARDEMAN TX-JACKSON OK-KIOWA OK-
TILLMAN OK-WASHITA OK-WILBARGER TX-
515 AM CDT SAT JUL 2 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...FOARD...GREER...
HARDEMAN...JACKSON...KIOWA...TILLMAN...WASHITA AND WILBARGER
COUNTIES.
THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
JUST SOUTH OF CORDELL...TO ROOSEVELT AND HEADRICK...TO NEAR VERNON
TEXAS AT 515 AM CDT...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS OF 40
TO 50 MPH WILL BE COMMON NEAR THIS LINE OF STORMS. THE STRONGEST
PORTION WAS LOCATED BETWEEN HOBART AND ALTUS...WERE SMALL HAIL WILL
BE POSSIBLE ALONG WITH WIND GUSTS BETWEEN 50 AND 60 MPH. FURTHER
INTENSIFICATION WILL REQUIRE WARNINGS AND THE SITUATION WILL BE
MONITORED CLOSELY.
PEOPLE IN AND NEAR THE CITIES OF ALTUS...HOBART...QUANAH AND
VERNON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
11
Thunderstorm Wind, Kiowa
- When
- July 2, 4:30 AM CST
- Where
- Kiowa County, 4 mi NNW of Mountain Park
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $30,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.750, -98.983
Tree limbs greater than one foot in diameter were downed. A boat was also overturned and sank in Tom Steed Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 2 to 5, 20059 deaths · 3 events
- Damaging Wind in Colorado, July 2, 20052 deaths · 4 injured · 50 kt wind · 1 event
- Tornadoes and Flash Flooding in Minnesota, July 2 to 11, 2005$550,000 · F2 · 38 events
- Rip Current in Florida, July 2, 20051 death · 1 event
- Flash Flood in New York, July 2 to 3, 2005$5.0 million · 1 event
- Hail and Damaging Winds in South Dakota, July 2, 2005$110,000 · 1 in hail · 40 events
- Hail and Damaging Winds in Mississippi, July 2, 20051 injured · $60,000 · 55 kt wind · 7 events
- Damaging Wind in Georgia, July 2, 2005$100,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Texas, July 2, 2005$50,000 · 1.5 in hail · 12 events
- Damaging Winds and Lightning Strike in Georgia, July 2, 2005$69,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, July 2 to 3, 20051 in hail · 37 events
- Hail and Damaging Winds in Montana, July 2, 20051.75 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468395.